Year : 2013  |  Volume : 55  |  Issue : 3  |  Page : 293--294

A patient with Tramadol dependence and predictable provoked epileptic seizures


Naresh Nebhinani1, Shubh M Singh2, Gourav Gupta2 
1 Department of Psychiatry, All India Institute of Medical Science, Jodhpur, Rajasthan, India
2 Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Naresh Nebhinani
Department of Psychiatry, Postgraduate Institute of Medical Science, Rohtak - 124 001, Haryana
India

Tramadol is an atypical, centrally acting synthetic analgesic with propensity for provoked seizures as well as abuse potential. The index case of Tramadol dependence discussed in this case report developed multiple epileptic seizures with high doses of Tramadol, used as a sexual enhancer by him, and later he learned to prevent the seizures by self-medicating with Alprazolam. The authors further emphasize on the regulation of Tramadol prescription.


How to cite this article:
Nebhinani N, Singh SM, Gupta G. A patient with Tramadol dependence and predictable provoked epileptic seizures.Indian J Psychiatry 2013;55:293-294


How to cite this URL:
Nebhinani N, Singh SM, Gupta G. A patient with Tramadol dependence and predictable provoked epileptic seizures. Indian J Psychiatry [serial online] 2013 [cited 2021 Sep 24 ];55:293-294
Available from: https://www.indianjpsychiatry.org/article.asp?issn=0019-5545;year=2013;volume=55;issue=3;spage=293;epage=294;aulast=Nebhinani;type=0